Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Geometric and analytic quasiconformality in metric measure spaces


Author: Marshall Williams
Journal: Proc. Amer. Math. Soc. 140 (2012), 1251-1266
MSC (2010): Primary 30L10
DOI: https://doi.org/10.1090/S0002-9939-2011-11035-9
Published electronically: July 19, 2011
MathSciNet review: 2869110
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the equivalence between geometric and analytic definitions of quasiconformality for a homeomorphism $ f\colon X\rightarrow Y$ between arbitrary locally finite separable metric measure spaces, assuming no metric hypotheses on either space. When $ X$ and $ Y$ have locally $ Q$-bounded geometry and $ Y$ is contained in an Alexandrov space of curvature bounded above, the sharpness of our results implies that, as in the classical case, the modular and pointwise outer dilatations of $ f$ are related by $ K_O(f)= \operatorname{ess sup} H_O(x,f)$.


References [Enhancements On Off] (What's this?)

  • 1. Luigi Ambrosio and Bernd Kirchheim, Rectifiable sets in metric and Banach spaces, Math. Ann. 318 (2000), no. 3, 527-555. MR 1800768 (2003a:28009)
  • 2. Zoltán M. Balogh, Pekka Koskela, and Sari Rogovin, Absolute continuity of quasiconformal mappings on curves, Geom. Funct. Anal. 17 (2007), no. 3, 645-664. MR 2346270 (2009g:30023)
  • 3. Dmitri Burago, Yuri Burago, and Sergei Ivanov, A course in metric geometry, Graduate Studies in Mathematics, vol. 33, American Mathematical Society, Providence, RI, 2001. MR 1835418 (2002e:53053)
  • 4. J. Cheeger, Differentiability of Lipschitz functions on metric measure spaces, Geom. Funct. Anal. 9 (1999), no. 3, 428-517. MR 1708448 (2000g:53043)
  • 5. Jakub Duda, Absolutely continuous functions with values in a metric space, Real Anal. Exchange 32 (2007), no. 2, 569-581. MR 2369866 (2008m:26017)
  • 6. Herbert Federer, Geometric measure theory, Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969. MR 0257325 (41:1976)
  • 7. Bent Fuglede, Extremal length and functional completion, Acta Math. 98 (1957), 171-219. MR 0097720 (20:4187)
  • 8. Piotr Hajłasz, Sobolev spaces on metric-measure spaces, Heat kernels and analysis on manifolds, graphs, and metric spaces (Paris, 2002), Contemp. Math., vol. 338, Amer. Math. Soc., Providence, RI, 2003, pp. 173-218. MR 2039955 (2005c:46039)
  • 9. Juha Heinonen, Lectures on analysis on metric spaces, Universitext, Springer-Verlag, New York, 2001. MR 1800917 (2002c:30028)
  • 10. -, Nonsmooth calculus, Bull. Amer. Math. Soc. (N.S.) 44 (2007), no. 2, 163-232. MR 2291675 (2008e:49021)
  • 11. Juha Heinonen and Pekka Koskela, Quasiconformal maps in metric spaces with controlled geometry, Acta Math. 181 (1998), no. 1, 1-61. MR 1654771 (99j:30025)
  • 12. Juha Heinonen, Pekka Koskela, Nageswari Shanmugalingam, and Jeremy T. Tyson, Sobolev classes of Banach space-valued functions and quasiconformal mappings, J. Anal. Math. 85 (2001), 87-139. MR 1869604 (2002k:46090)
  • 13. Stephen Keith, Measurable differentiable structures and the Poincaré inequality, Indiana Univ. Math. J. 53 (2004), no. 4, 1127-1150. MR 2095451 (2005g:53068)
  • 14. Bernd Kirchheim, Rectifiable metric spaces: Local structure and regularity of the Hausdorff measure, Proc. Amer. Math. Soc. 121 (1994), no. 1, 113-123. MR 1189747 (94g:28013)
  • 15. Pekka Koskela and Paul MacManus, Quasiconformal mappings and Sobolev spaces, Studia Math. 131 (1998), no. 1, 1-17. MR 1628655 (99e:46042)
  • 16. Shin-ichi Ohta, Cheeger type Sobolev spaces for metric space targets, Potential Anal. 20 (2004), no. 2, 149-175. MR 2032946 (2005h:58017)
  • 17. Nageswari Shanmugalingam, Newtonian spaces: An extension of Sobolev spaces to metric measure spaces, Rev. Mat. Iberoamericana 16 (2000), no. 2, 243-279. MR 1809341 (2002b:46059)
  • 18. Jeremy Tyson, Quasiconformality and quasisymmetry in metric measure spaces, Ann. Acad. Sci. Fenn. Math. 23 (1998), no. 2, 525-548. MR 1642158 (99i:30038)
  • 19. Jussi Väisälä, Lectures on $ n$-dimensional quasiconformal mappings, Lecture Notes in Mathematics, Vol. 229, Springer-Verlag, Berlin, 1971. MR 0454009 (56:12260)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30L10

Retrieve articles in all journals with MSC (2010): 30L10


Additional Information

Marshall Williams
Affiliation: Department of Mathematics, Statistics, and Computer Science, University of Illinois at Chicago, 851 S. Morgan Street, Chicago, Illinois 60607-7845

DOI: https://doi.org/10.1090/S0002-9939-2011-11035-9
Received by editor(s): August 13, 2010
Received by editor(s) in revised form: December 21, 2010
Published electronically: July 19, 2011
Additional Notes: Partially supported under NSF awards 0602191, 0353549 and 0349290.
Communicated by: Mario Bonk
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society